Aches and pains in the bones

Posted by karendb @karendb, Jan 29, 2020

Hi everyone. I haven’t been on for awhile so I’ll start with the good news. Had my first post cancer mammogram and it came back clear! Yay! Now for the yucky bit. I’ve been on AI for almost a year now and have had minor aches and pains up till now. Lately my bones ache in the oddest places like midway from my knee to my ankle and my arm (the side I had lumpectomy on) feels like it’s gonna break. My neck gets sore in the back too. It feels like my head is too heavy for it. Sounds nuts I know but some days I have such fear… also near the spot that the lumpectomy was done it is always sore and achy even just to touch the skin. Did anyone else suffer from AI like this? I mean I’ve been on it for almost a year and it’s never gotten bad till now. Just concerned it may not be the AI causing these new aches and pains.

Karen, which AI are you taking? I would strongly advise you to make an appointment and have a talk with your Oncologist. You symptoms do sound like side effects from arimidex or really some of the other drugs, too. I had those same ones on Arimidex and a bit on Exemestan (only not so much on that one) I'm currently trying Tamoxifen. We'll see! Maybe your doctor will have some advice for you.

REPLY

@sparklegram
For what it's worth, I have almost the exact same arthralgia aches and pains from anastozole (and probably from some osteoarthritis), but I don't hesitate to mention it, each time I'm at the oncologist office. They mark it down… LOL… and I comment that I feel like I'm 100 years old. I have noticed that the ache in my tibia, thankfully, no longer presents itself during this second year. I hope that you, too will notice little improvements along the way (because we need SOMETHING to celebrate!)

REPLY
@elizm

@sparklegram
For what it's worth, I have almost the exact same arthralgia aches and pains from anastozole (and probably from some osteoarthritis), but I don't hesitate to mention it, each time I'm at the oncologist office. They mark it down… LOL… and I comment that I feel like I'm 100 years old. I have noticed that the ache in my tibia, thankfully, no longer presents itself during this second year. I hope that you, too will notice little improvements along the way (because we need SOMETHING to celebrate!)

Jump to this post

@elizm, Yes we do need something to celebrate! Thank you! I'm 75 and anastozole made me feel 175! (also some osteoarthritis) I love this site. it makes me know I'm not alone, or imagining things!

REPLY
@sparklegram

Karen, which AI are you taking? I would strongly advise you to make an appointment and have a talk with your Oncologist. You symptoms do sound like side effects from arimidex or really some of the other drugs, too. I had those same ones on Arimidex and a bit on Exemestan (only not so much on that one) I'm currently trying Tamoxifen. We'll see! Maybe your doctor will have some advice for you.

Jump to this post

Hi. I’m on Anastrozol.

REPLY

And…after I had completed chemo and radiation I saw my oncologist and she said ok Karen we’ll see you in 2024. So that being said, I only see my regular doctor.

REPLY
@karendb

And…after I had completed chemo and radiation I saw my oncologist and she said ok Karen we’ll see you in 2024. So that being said, I only see my regular doctor.

Jump to this post

Hmmmmm. Is that unusual ? My Oncologist wants to see me every 6 months.

REPLY

You know, I asked her why in 5 years and she said she’d only need to see me if a problem arose or If my family dr Wanted me to see her.

REPLY

Maybe that’s how they do things in Canada! Lol.

REPLY
@karendb

Maybe that’s how they do things in Canada! Lol.

Jump to this post

Wow! I'm concerned!

REPLY
@sparklegram

Hmmmmm. Is that unusual ? My Oncologist wants to see me every 6 months.

Jump to this post

@sparklegram @karendb
I see either my oncologist or the nurse practioner every three months, but I'm guessing that that's because I'm regarded as high risk for recurrence (HER2+++). Perhaps Karen is low risk for recurrence. In any event, don't feel like you can't book a follow-up every year… tell her you want a breast exam, for example, or that you feel a lump which you want her to check out. If you're as lumpy as I am, there are plenty to choose from!

REPLY

I took Letrozole for 2 years and switched because I felt 100 and just felt awful, flu like. Switched to Exemestane. After a year most of previous symptoms returned. Not quite as stiff. I took 4 days off per my docs instruction and it sort of reset things. Went 6 months symptom free. Things have gotten better but when I feel fluish, achy if I go walk for an hour I feel much better for days. Exercise is key for me. Stiff though. Just thankful for the meds. Had a friend die from breast cancer years ago just as the tamoxifin was coming out but still in trials. She finally got on it after a fight but only a few months before she died. Thankful to have them but they sure make you feel bad at times.

REPLY

Thanx guys. I see my family dr tomorrow so I’ll double check with him again. They did say the cancer was so small they couldn’t even see it, less than 1 cm. But it had gone into 1 lymph node. They didn’t say I was high or low risk. Just that they got it all and to take anastrozol for 5 years and see her in 2024. I don’t know what I should do now.

REPLY
Please sign in or register to post a reply.